Bounds of matrices with regard to an hermitian metric

Werner Gautschi

Compositio Mathematica (1954-1956)

  • Volume: 12, page 1-16
  • ISSN: 0010-437X

How to cite


Gautschi, Werner. "Bounds of matrices with regard to an hermitian metric." Compositio Mathematica 12 (1954-1956): 1-16. <>.

author = {Gautschi, Werner},
journal = {Compositio Mathematica},
keywords = {linear algebra, forms, polynomials},
language = {eng},
pages = {1-16},
publisher = {Kraus Reprint},
title = {Bounds of matrices with regard to an hermitian metric},
url = {},
volume = {12},
year = {1954-1956},

AU - Gautschi, Werner
TI - Bounds of matrices with regard to an hermitian metric
JO - Compositio Mathematica
PY - 1954-1956
PB - Kraus Reprint
VL - 12
SP - 1
EP - 16
LA - eng
KW - linear algebra, forms, polynomials
UR -
ER -


  1. A.C. Aitken. [1] Deterininants and matrices, University Math. Texts, vol. 1, 7th edition. Edinburgh & London1951. Zbl0047.01803
  2. [2] W. Givens.Fields of values of a matrix, Bull. Amer. Math. Soc., vol. 58 (1952), p. 53. Zbl0048.25003MR47004
  3. P.R. Halmos. [3] Finite dimensional vector spaces, Annals of Mathematics Studies, nr. 7, Princeton1942. (P. 91, line 10: instead of |y|2 read ∥y∥2 p. 91, line 15: instead of R[αβ(x, y)] read R[αβ(x, y)].) Zbl0063.01886
  4. H.L. Hamburger and M.E. Grimshaw. [4] Linear Transformations in n-dimensional vector space, Cambridge University Press, Cambridge1951. Zbl0043.32504MR41355
  5. F. Hausdorff. [5] Der Wertevorrat einer Bilinearform, Math. Z., Bd. 3 (1919), pp. 314—316. Zbl47.0088.02JFM47.0088.02
  6. M.R. Hestenes and M.L. Stein. [6] The Solution of Linear Equations by Minimization, NBS-NAML Report 52—45, Washington, D.C., 1951. Zbl0242.65043
  7. W. Ledermann. [7] On an upper limit for the latent roots of a certain class of matrices, J. Lond. Math. Soc., vol. 12 (1937), pp. 12—18. Zbl0016.09903JFM63.0038.02
  8. J. Von Neumann and H.H. Goldstine. [8] Numerical inverting of matrices of high order, Bull. Amer. Math. Soc., vol. 53 (1947), pp. 1021—1099. Zbl0031.31402
  9. A. Ostrowski. [9] Un nouveau théorème d'existence pour les systèmes d'équations, C. R. Acad. Sci. Paris, t. 232 (1951), pp. 786—788. Zbl0042.06302
  10. [10] Leçons sur la résolution des systèmes d'équations, to appear in the series of the cahiers scientifiques at Gauthier-Villars, Paris. 
  11. M.H. Stone. [11] Linear Transformations in Hilbert Space and their applications to Analysis, Amer. Math. Soc. Coll. Publ., vol. XV (1932). Zbl0005.40003MR1451877JFM58.0420.02
  12. O. Toeplitz. [12] Das algebraische Analogon zu einem Satze von Fejér, Math. Z., Bd. 2 (1918), pp. 187—197. Zbl46.0157.02JFM46.0157.02

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.